Alert archive / Florida / Gale Warnings in 2019
Gale Warning 3, NWS Melbourne, FL
NWS Melbourne, FL issued this gale warning at Jan 27, 2019, 4:44 AM EST. It took effect at Jan 27, 2019, 3:05 PM EST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 27, 2019, 4:44 AM EST (09:44 UTC)
- In effect from
- Jan 27, 2019, 3:05 PM EST
- Expired
- Jan 28, 2019, 4:00 AM EST
- In force
- 13 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted.
789 WHUS72 KMLB 270944 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 444 AM EST Sun Jan 27 2019 AMZ570-572-575-272100- /O.EXT.KMLB.SC.Y.0005.000000T0000Z-190127T2100Z/ /O.NEW.KMLB.GL.W.0003.190127T2100Z-190128T0900Z/ /O.NEW.KMLB.SC.Y.0006.190128T0900Z-190128T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 444 AM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 PM this afternoon to 4 AM EST Monday. A Small Craft Advisory is in effect from 4 AM to 4 PM EST Monday. * WINDS...North to northeast increasing to 20 to 25 knots in the morning and to 25 to 30 knots in the afternoon through the overnight hours. Frequents gusts of 35 to 40 knots will also be possible this afternoon and overnight. * WAVES/SEAS...Building up to 13 feet tonight in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ550-552-555-272100- /O.CON.KMLB.SC.Y.0005.000000T0000Z-190128T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 444 AM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WINDS...North to northeast increasing to 20 to 25 knots this morning with gusts to around 30 knots through Monday. * WAVES/SEAS...Building to 7 to 10 feet this afternoon and through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
673 WHUS72 KMLB 271536 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 1036 AM EST Sun Jan 27 2019 AMZ552-555-280930- /O.EXT.KMLB.SC.Y.0005.000000T0000Z-190127T2100Z/ /O.EXA.KMLB.GL.W.0003.190127T2100Z-190128T0900Z/ /O.NEW.KMLB.SC.Y.0007.190128T0900Z-190128T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 1036 AM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect from 4 PM this afternoon to 4 AM EST Monday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 4 AM to 4 PM EST Monday. * WINDS...North to northeast 20 to 30 knots with frequent gusts to Gale Force around 34 knots this afternoon and tonight. * WAVES/SEAS...Building to 8 to 10 feet this afternoon and through the night. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-575-280930- /O.CON.KMLB.SC.Y.0005.000000T0000Z-190127T2100Z/ /O.CON.KMLB.GL.W.0003.190127T2100Z-190128T0900Z/ /O.CON.KMLB.SC.Y.0006.190128T0900Z-190128T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 1036 AM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... * WINDS...North to northeast 20 to 30 knots through tonight. Frequent Gale Force gusts of 35 to 40 knots are expected. * WAVES/SEAS...Building up to 13 feet tonight in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. && $$ AMZ550-280930- /O.CON.KMLB.SC.Y.0005.000000T0000Z-190128T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 1036 AM EST Sun Jan 27 2019 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST MONDAY... * WINDS...North to northeast 20 to 25 knots with occasional gusts to Gale Force through tonight. * WAVES/SEAS...Building to 7 to 9 feet this afternoon through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
267 WHUS72 KMLB 272005 MWWMLB URGENT - MARINE WEATHER MESSAGE National Weather Service Melbourne FL 305 PM EST Sun Jan 27 2019 AMZ552-555-280900- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-190127T2100Z/ /O.EXT.KMLB.GL.W.0003.190127T2005Z-190128T0900Z/ /O.CON.KMLB.SC.Y.0007.190128T0900Z-190128T2100Z/ Volusia-Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm- 305 PM EST Sun Jan 27 2019 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... * WINDS...North to northeast 20 to 30 knots with frequent gusts to Gale Force around 34 knots. * WAVES/SEAS...7 to 9 feet through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ570-572-575-280900- /O.CAN.KMLB.SC.Y.0005.000000T0000Z-190127T2100Z/ /O.EXT.KMLB.GL.W.0003.190127T2005Z-190128T0900Z/ /O.CON.KMLB.SC.Y.0006.190128T0900Z-190128T2100Z/ Flagler Beach to Volusia-Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm- 305 PM EST Sun Jan 27 2019 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... * WINDS...North to northeast 20 to 30 knots through tonight. Frequent Gale Force gusts of 35 to 40 knots are expected. * WAVES/SEAS...Building up to 13 feet tonight in the Gulf Stream. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occurring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$ AMZ550-280900- /O.UPG.KMLB.SC.Y.0005.000000T0000Z-190128T2100Z/ /O.EXB.KMLB.GL.W.0003.190127T2005Z-190128T0900Z/ /O.EXA.KMLB.SC.Y.0007.190128T0900Z-190128T2100Z/ Flagler Beach to Volusia-Brevard County Line 0-20 nm- 305 PM EST Sun Jan 27 2019 ...GALE WARNING IN EFFECT UNTIL 4 AM EST MONDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... The National Weather Service in Melbourne has issued a Gale Warning, which is in effect until 4 AM EST Monday. A Small Craft Advisory has also been issued. This Small Craft Advisory is in effect from 4 AM to 4 PM EST Monday. * WINDS...North to northeast 20 to 25 knots with frequent gusts to Gale Force through tonight. * WAVES/SEAS...Building to 7 to 9 feet through tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Warning means winds of 34 to 47 knots are imminent or occuring. Operating a vessel in gale conditions requires experience and properly equipped vessels. It is highly recommended that mariners without the proper experience seek safe harbor prior to the onset of gale conditions. A Small Craft Advisory means that wind speeds of 20 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners...especially those operating smaller vessels should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this gale warning went out at Jan 26, 9:17 PM EST, 7 hours 27 minutes earlier.
Area forecast discussion, Jan 26, 9:17 PM EST, 7 hours 27 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
917 PM EST Sat Jan 26 2019
.DISCUSSION...
...Widespread Soaking Rainfall Expected Through Sunday Night...
Current-Sun...Swatch of light to moderate rainfall, aided by
isentropic lift, across the southern peninsula is still expected to
expand gradually northward overnight into early Sun morning
areawide. This as moisture continues to slowly deepen northward into
the central peninsula over the next 24-36 hours. Clouds will
continue to thicken and ceilings will lower over the period. Expect
rain shield to start lifting northward reaching Orlando/Sanford
after midnight then lastly Daytona/Leesburg around or just before
sunrise. Forecast lows in the M-U40s to near 50 along/north of I-4
with L-M50s southward across the interior and U50s along the south
Brevard-Treasure coasts. Northerly winds remain brisk, especially
along the coast, making conditions very chilly.
Sun...Previous...A phased, positive tilt trough over the western
GOMEX will become neutral tilt Sunday night-early Monday as it moves
across the eastern GOMEX and then Florida. H25 jet divergence
remains quite strong throughout the event. The net result is a
stronger surface wave forming along the stalled front, just off the
SEFL coast. The higher amplitude to the system at the low-mid levels
results in deeper moisture advecting farther north into central
Florida through late Sunday evening, before pushing offshore early
Monday morning. Consequently, have drawn 100 percent PoPs for all of
EC FL Sunday. Expect widespread rainfall with a few embedded heavier
showers (maybe even a few rumbles of thunder over the far SE).
Widespread 3+ inch amounts are expected for the Treasure Coast and
Lake Okeechobee region, trending to 1-2" from metro Orlando and the
Space Coast northward. Since this will be a protracted, mainly
stratiform event rather than convective, will not be issuing a Flood
Watch at this time. Local amounts could reach 6" in a few locations
across the south by the time the rain tapers off Monday morning.
Max temps Sunday will be held down by clouds/precip, and as such
have lowered a few degrees below guidance. Conversely, mins may not
be quite as chilly given the thick blanket of clouds/rain overhead,
however a stiff northerly (and gusty) breeze will make it feel
chilly during the day and downright raw at night.
&&
.AVIATION...CIGs will continue to lower overnight from south to
north as -RA/RA overspreads the terminals late. Expect prevailing
MVFR CIGs to develop overnight and persist through Sunday and
continue to advertise this in the TAFs. Periods of IFR CIGs possible
and future shifts may need to promote this a bit later in the
forecast period. an ISOLD TSRA may be possible southward on Sun.
&&
.MARINE...Overnight/Sun...Hazardous boating conditions to continue.
Forecast N/NNE winds increasing to 20-25 kts through the period.
Occasional gusts to gale force possible Sun aftn/night offshore and
possible upgrade to Gale Force (warning) not out of the question for
Sun night into Mon morning as this will be the windiest period. Seas
remain forecast to build to 7 feet offshore/Gulf Stream overnight
and reach 8-9 feet Sunday with 6-7 feet near shore.
Very high rainfall probabilities developing overnight through Sun
night (south to north). Isolated lightning storms possible south of
Sebastian Inlet near shore and also over the Gulf Stream by Sun
afternoon.
&&
.HYDROLOGY...Previous...Areal averaged QPF for this event will range
from 1-2" north to 3-4" south. The heaviest rainfall is forecast to
occur from Lake Okeechobee and the Treasure Coast north to Cape
Canaveral. This area currently sits in D1-D2 (Moderate to Severe)
drought due to the dry conditions which have been in place since
fall of last year. Consequently, while localized urban and poor
drainage flooding may occur in some locations, this event will at
least temporarily help ease drought conditions.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...Small Craft Advisory until 4 PM EST Monday for Flagler Beach to
Volusia-Brevard County Line 0-20 nm-Flagler Beach to
Volusia-Brevard County Line 20-60 nm-Volusia-Brevard County
Line to Sebastian Inlet 0-20 nm-Volusia-Brevard County Line
to Sebastian Inlet 20-60 nm.
Small Craft Advisory from 4 AM Sunday to 4 PM EST Monday for
Sebastian Inlet to Jupiter Inlet 0-20 nm-Sebastian Inlet to
Jupiter Inlet 20-60 nm.
&&
Sedlock/RodriguezHazardous weather outlook, Jan 26, 7:39 PM EST, 9 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 739 PM EST Sat Jan 26 2019 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-271000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 739 PM EST Sat Jan 26 2019 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .WIND AND SEA IMPACT... North winds are forecast to increase tonight to 20-25 knots and seas will build to 5-7 feet. For that reason, a Small Craft Advisory is in effect from Flagler Beach to Sebastian Inlet out to 60 nm. Across the southern waters from Sebastian Inlet to Jupiter Inlet small craft should exercise caution tonight. However, a Small Craft Advisory will go into effect for this area beginning at 4 AM EST Sunday as seas build to 7 feet and north winds increase to 20 knots. .FLOOD IMPACT... Probabilistic rainfall guidance indicates around 3-4 inches of rain is possible across the Treasure Coast and Okeechobee County through early Monday morning. High end rainfall amounts are near 5 inches for this area. Also, locally higher amounts are possible if any slow moving rain bands develop. While the Treasure Coast is currently under a Severe Drought, any quick and successive downpours may lead to localized flooding of poor drainage or low- lying areas. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A low pressure will develop along an old frontal boundary across the southeast Gulf and the Florida Straits on Sunday and Sunday night. This low will move across south Florida and exit east of the Florida peninsula by early Monday. This will bring rain and isolated thunderstorms with persistent rainfall, beginning across Okeechobee County and the Treasure Coast on Sunday, then extending further north across all of east central Florida. Some localized heavy rainfall, gusty winds and lightning strikes will be possible, especially south of Orlando. Winds over the coastal waters are forecast to increase from the north on Sunday and Sunday night with seas building above advisory criteria into Monday afternoon. Winds and seas will build once again Tuesday overnight into Wednesday behind another cold frontal passage. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Rodriguez
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 27, 4:12 AM EST | Beach Hazards Statement | MLB | Volusia | 15 hr |
| Jan 27, 4:44 AM EST | Small Craft Advisory | MLB | 24 hr | |
| Jan 27, 10:36 AM EST | Small Craft Advisory | MLB | 50 hr | |
| Jan 27, 5:05 PM EST | Special Marine Warning | MLB | 115 min | |
| Jan 27, 5:12 PM EST | Special Weather Statement | MLB | Brevard, Indian River | 33 min |
| Jan 27, 6:39 PM EST | Special Weather Statement | MLB | Indian River | 36 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.